MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 26 FR., 0.35 WIRE, 12°; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 26 FR., 0.35 WIRE, 12°; HF-RESECTION ELECTRODES
Model Number A22202A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified hysteroscopy procedure, the loop wire at the distal end of the hf resection electrode broke off and fell inside the patient.However, no fragment remained inside the patient since it was reportedly retrieved.The intended procedure was successfully completed with a similar device and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to the manufacturer for evaluation/investigation but to olympus medical systems corporation (omsc), (b)(4) (returned to omsc on 2018-10-15).The evaluation confirmed that the loop wire at the distal end of the hf resection electrode is broken off and missing, leaving sharp edges at the surface of the fracture.The damage was caused by excessive force and therefore, this event/incident was attributed to use error.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the hf resection electrode without showing any abnormalities.The case will be closed from olympus side with no further actions but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 26 FR., 0.35 WIRE, 12°
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key8013303
Report Number9610773-2018-00092
Device Sequence Number1381680
Product Code HIH
UDI-Device Identifier04042761021326
UDI-Public04042761021326
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954488
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22202A
Device Catalogue NumberA22202A
Device Lot NumberP16X0002
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1